MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.Lens was returned in vial, in liquid.Visual inspection found haptic torn.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, -9.5/2.5/067 (sphere/cylinder/axis), into the patient's left eye (os) on (b)(6) 2019.After insertion, the lens "flipped in the eye." the lens was successfully exchanged with an alternate lens." additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Explant date: (b)(6) 20019.Patient code 2692: no known impact or consequence to patient.Patient code 3191 in original mdr is not applicable.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: the reporter indicted that the surgeon implanted a 12.6mm tmicl 12.6 implantable collamer lens of -9.5/2.5/067 (sphere/cylinder/axis) into the patients left eye (os) on (b)(6) 2019.After insertion the lens "flipped in the eye"."the lens was taken out and replaced with a different icl." (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8591938
Report Number2023826-2019-00779
Device Sequence Number11265450
Product Code QCB
UDI-Device Identifier00841542106801
UDI-Public00841542106801
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer07/19/2019
07/22/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date07/19/2019
07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR